Can dialysis cause diarrhea, doctor? My mother is on dialysis. She has had severe diarrhea often for about one year. We have consulted the dialysis center, but they said it is not caused by the dialysis. From what I've read it definitely can be a complication of end-stage renal failure and dialysis. Can you help my mother to treat her diarrhea?
Dialysis is a kidney replacement therapy that can maintain end-stage renal failure patients’ basic life. We must affirm that dialysis does extend patients’ life expectancy. However, it only can replace kidney to remove wastes and toxins from the body but can’t help keep electrolyte balance. As a result, the disorder of water and sodium metabolism, and abnormal potassium, phosphorus and calcium level occurs easily. If uncontrolled timely, these disorders are more likely to cause gastrointestinal problems, while diarrhea is the most common gastrointestinal problem. Therefore, we can know dialysis indeed can cause diarrhea.
To ease patients’ uncomfortable diarrhea, the best treatment is to improve their kidney function so as to reduce the times of dialysis and correct their electrolyte imbalance. As for the treatment, a healthy diet and medical therapy both are indispensable. They should make the diet plan according to their tests with the help of doctor. To improve kidney function, many patients prefer to use natural herbal medicines, which can improve the regeneration of kidney tissues and repair a part of damaged kidney tissues. If any other confusion about this treatment, you can consult the kidney experts online.
Leave your problem to us, we are here to help you with free charge!